View Full Version : Levoamphetamine, norepinephrine and vasoconstriction


Beset
05-24-13, 08:38 PM
I've been trying to sleuth out whether periodic numbness in my limbs is attributable to meds, and I've read a number of posts in this subforum concerning dopaminergic v norepinephrin-ergic effects, CNS v peripheral nervous system effects, etc of different stimulants, particularly dex only v dex+levoamphetamine. My head spinning is a side effect of this reading.

I'm hoping someone can help confirm or refute this theory that I am experiencing too much norepinephrine. Ive taken Wellbutrin 150 XR for more than 5 years with no adverse effects except night sweats. After succeeding with daily Dex Spansules, but then experiencing shortages, I've taken 20mg XR mixed salts for 18 months or so, but only in the last month began taking it every day, rather than about half of the days, for reasons I won't go into. It seems like the numbness has corresponded with taking Adderall daily.

From my reading, both Adderall and WB act on D and NE. And NE is a vasoconstrictor, and numbness can result. That gels with what Ive read about Levo-amph as having greater peripheral NS effects than D-amph.

But then I've read that dex is 10X more effective than L-amp at inhibiting NE reuptake. And other info suggests dex is more about D than NE.

I'm trying to figure out what to reduce, eliminate or replace to try and address the numbness. If WB acts, only differently, on D and NE like stimulants and nothing more, weaning off that might be a place to start to prevent the suspected NE overload. Or, if L-amp is a culprit, maybe trying to switch back to Dex may be the right move. I didn't have this problem with DEX/WB combined.

But if dex is 10X more than L-amp in inhibiting NE reuptake, wouldn't I just be making it worse potentially?

It doesn't seem like a good choice to add aspirin as a blood thinner or go back to chasing the shiniest object all day off meds.

Any thoughts would be appreciated.

immabum
05-26-13, 02:04 AM
Where is your numbness, when does it occur and for how long? Is it a 'pins and needles' sensation? Is there associated weakness/muscle wasting? There are a lot more questions, but perhaps its best for you to see your family doc and rule out other causes for your numbness. 'Numbess' has a pretty large list of potential causes.

If it seems more complicated, they can refer you to get a nerve conduction study to rule out any nerve damage/slowing.

Edit...oops guess I should read more carefully. Anyways the simple answer is that Adderall is more associated with more PNS side effects vs dextro.
Adding ASA is not a good idea without the consultation with your doc. Funny, my friend's dad has been taking ASA daily (the wrong dose too) without telling his family doc....and now he's dealing with a small gastrointestinal bleed. Hopefully it isn't something more sinister.